A Caltech Library Service

Optical surface waves in periodic layered media

Yeh, Pochi and Yariv, Amnon and Cho, A. Y. (1978) Optical surface waves in periodic layered media. Applied Physics Letters, 32 (2). pp. 104-105. ISSN 0003-6951. doi:10.1063/1.89953.

See Usage Policy.


Use this Persistent URL to link to this item:


A generalized analysis of wave propagation in periodic layered media is applied to the special case of optical surface waves. These waves, confined to the interface between a periodic layered medium and a homogeneous medium, are formally analogous to electronic surface states in crystals. Single-mode surface-wave propagation along the surface of a GaAs-AlGaAs multilayer stack (grown by molecular-beam epitaxy) has been observed experimentally.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright © 1978 American Institute of Physics. (Received 24 June 1977; accepted for publication 12 October 1977) Work supported by the Office of Naval Research and by the National Science Foundation Optical Communication Program.
Issue or Number:2
Record Number:CaltechAUTHORS:YEHapl78
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10628
Deposited By: Archive Administrator
Deposited On:22 May 2008
Last Modified:08 Nov 2021 21:09

Repository Staff Only: item control page